MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Failure analysis investigations replicated/confirmed the customer-reported complaint.The reload was found to have the knife exposed within the knife track.A firing failure was found based on log review and during in-house inspection.No damage was found to the knife blade.The complaint was confirmed based on failure analysis, which indicates that the device may have contribute to the customer reported issue.A review of the logs for the stapler 30 curved tip associated with this event has been performed by an intuitive surgical, inc.(isi) advanced failure analysis (afa) engineer.The following additional information was provided: curved-tip stapler 30 instrument (part number: 470530-08, lot number: t10230621-0023) was used first.It was installed on the system two times and fired two reloads (1 white, followed by 1 green).On the first install, both clamping and firing were completed successfully.On the second install, the first clamp was successful, but was followed by a firing failure.The firing stopped at 51% completion and logs show error code 22030, representing the failure.The instrument was then removed and not used again in the procedure.Next, the site used a second curved-tip stapler 30 instrument (part number 470530-08, lot number t10230322-0023) was installed on the system two times and fired two green reloads.On the first install, both clamping and firing were completed successfully.On the second install, the first clamp was successful, but was followed by a firing failure.The firing stopped at 40% completion and logs show error code 22030, representing the failure.The instrument was then removed and not used again in the procedure.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer encountered a partial fire with the curved-tip stapler 30 instrument.A green reload was installed inside the instrument.Error message displayed was ¿blade may be exposed¿.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use and no damage was noted.The issue occurred on the second stapler fire.The surgical task being performed was stapling.The target tissue was an artery.The tissue was not exposed to any radiation or chemotherapy.The tissue was not calcified.There was no tissue tension and no tissue bunching.The customer confirmed the issue was failure to complete the firing cycle and the instrument partially fired.The blade was exposed.The reload was not stuck to tissue.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws.There was no buttress material used.There were no clamping issues prior to firing.There was no observed bleeding.There was no unplanned tissue removal.The backup stapler had the same issues.They were unable to tell if staples were missing from the staple line that fired due to the misfire.The procedure was completed robotically using a third stapler.
 
Additional Manufacturer Narrative
Failure analysis investigations confirmed but did not replicate the customer-reported complaint for the curved-tip stapler 30 instrument (part #470530-08; lot #t10230621-0023).The instrument was found to have a firing failure based on log review.The instrument was placed and driven on an in-house system.The instrument passed initialization.The instrument moved intuitively with full range of motion in all directions.The jaw opened and closed properly.The instrument clamped, fired, and unclamped without any issues.The curved-tip stapler 30 instrument was found to have a lodged staple on the dlu pin at the distal end.Failure analysis also received the sheath associated with this stapler instrument and no damage was found.Failure analysis investigations confirmed but did not replicate the customer-reported complaint for the curved-tip stapler 30 instrument (part #470530-08; lot #t10230322-0023).The instrument was found to have a firing failure based on log review.The instrument was placed and driven on an in-house system, where it passed initialization.The instrument moved intuitively with a full range of motion in all directions.The jaw opened and closed properly, and the instrument clamped, fired, and unclamped without any issues.Failure analysis also received the associated sheath and no damage was found.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18499421
Report Number2955842-2024-10036
Device Sequence Number7863870
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M11230126
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM11230126 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age73 YR
Patient SexFemale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite